|fuzeon- what next
Aug 16, 2006
I have been on fuzeon now for five months. I am in a study where I was able to begin injecting with a Biojector. It is painful and difficult and I am begining to feel abdominal pain all of the time from injection sites and depression, is it ever going to end. Once a day fuzeon injection has been talked about? Is there any drug such as fuzeon that will be oral?? I need some encouragement. love david
| Response from Dr. Young
Thanks for your post. I'm sorry to hear about your difficulties.
Unfortunately, you're one of the many patients who have side effects from enfuvirtide (T20, Fuzeon). For many, the Biojector delivery system (still experimental), has helped; saddly, this isn't your case.
Once-daily T20 is not a good idea, and it's unlikely that an oral version of T20 (or it's progeny) will ever be a reality, due to the chemical structure of the medication.
The silver lining in this greysky view is that for many HIVers, T20 has enabled them to reach undetectable viral loads and improve immune health in the short term-- but long enough to be able to access more potent, or better tolerated drugs as they become approved for use. In the past few months, we've seen approval of a new, potent PI, darunavir (Prezista) and expanded access for maraviroc, the first CCR5 inhibitor is just around the corner. Perhaps these newer drugs may provide an opportunity to switch to a newer, less side effect-prone (and needle-free) drug regimen.
Hope this helps; hang in there, newer options are definitely coming. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Licking Vagina Worried I Have HIV
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Dry Cough After Sucking Penis Worried I Have HIV
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- White Bumps After Getting Scratched Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.